Articles | Volume 25, issue 2
Research article
02 May 2018
Research article |  | 02 May 2018

Idealized models of the joint probability distribution of wind speeds

Adam H. Monahan


Interactive discussion

Status: closed
Status: closed
AC: Author comment | RC: Referee comment | SC: Short comment | EC: Editor comment
Printer-friendly Version - Printer-friendly version Supplement - Supplement

Peer-review completion

AR: Author's response | RR: Referee report | ED: Editor decision
AR by Svenja Lange on behalf of the Authors (09 Feb 2018)  Author's response
ED: Referee Nomination & Report Request started (12 Feb 2018) by Stefano Pierini
RR by Anonymous Referee #1 (12 Feb 2018)
RR by Anonymous Referee #3 (26 Mar 2018)
ED: Publish as is (26 Mar 2018) by Stefano Pierini
Short summary
Bivariate probability density functions (pdfs) of wind speed characterize the relationship between speeds at two different locations or times. This study develops such pdfs of wind speed from distributions of the components, following a well-established approach for univariate distributions. The ability of these models to characterize example observed datasets is assessed. The mathematical complexity of these models suggests further extensions of this line of reasoning may not be practical.